Alert archive / Maine / Gale Warnings in 2008

Gale Warning 40, NWS Caribou, ME

December 24, 2008

NWS Caribou, ME issued this gale warning at Dec 24, 2008, 3:30 AM EST. It took effect at Dec 24, 2008, 10:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 3:30 AM EST (08:30 UTC)
In effect from
Dec 24, 2008, 10:00 PM EST
Expired
Dec 24, 2008, 2:53 PM EST
In force
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 23, 4:00 PM EST, 11 hours 30 minutes earlier.

Area forecast discussion, Dec 23, 4:00 PM EST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
400 PM EST TUE DEC 23 2008

.SYNOPSIS...
HIGH PRESSURE WILL SLIDE SOUTH OF THE AREA TONIGHT AS MOISTURE
CIRCULATING AROUND THE HIGH MOVES INTO THE REGION. LOW PRESSURE
WILL APPROACH ON WEDNESDAY AND TRACK ACROSS NORTHERN MAINE WEDNESDAY
EVENING. THE LOW WILL MOVE AWAY TO THE NORTHEAST ON CHRISTMAS DAY
AS COLD HIGH PRESSURE BUILDS BACK INTO THE AREA.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
MODELS ARE STILL IN VERY GOOD AGREEMENT WITH THE ONSET OF LGT SNFL
TO THE REGION VERY LATE TNGT ACROSS NRN AREAS AND ERLY MORN ACROSS
DOWNEAST AREAS. PRECIP SHOULD REMAIN LGT SN INTO THE MORN HRS WED...
THEN ENOUGH MID/LOW LVL WARM ADVCN ADVANCES NWRD INTO DOWNEAST
AREAS TO CHG SN TO FZL RAIN AND SLEET DURING THE AFT...AND EVEN
ALL RN OVR COASTAL AREAS BY WED EVE. DUE TO THE CVRG OF THIS EVENT
OVR 2 PERIODS WITH RELATIVELY LGT SNFL...WITH A VERY LATE ONSET
TIME TNGT...AND THAT THE ADVENT OF ANY FZRA/PL WILL NOT BE UNTIL
THE AFT HRS WED...WE HELD OFF ON ISSUING WINTER WX ADVS THIS
UPDATE...BUT THEY ARE LIKELY TO BE ISSUED FOR WED INTO WED
NGT...SPCLY NRN/CNTRL ZONES BY THE ERLY MORN FCST UPDATE.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE APPROACHING FROM THE WEST WILL SPREAD LIGHT SNOW
ACROSS NORTHERN AREAS CHRISTMAS EVE AS A MIXTURE OF SLEET AND
FREEZING RAIN MOVES INTO CENTRAL AREAS...AND LIGHT RAIN DOWNEAST.
SLEET AND FREEZING RAIN IS THEN EXPECTED TO ADVANCE NORTH TOWARD
MIDNIGHT AS THE LOW PULLS WARMER AIR NORTHWARD. FAR NORTHERN MAINE
INCLUDING THE SAINT JOHN VALLEY MAY GET A COUPLE INCHES OF SNOW
BEFORE THE CHANGE OVER WITH LIGHTER AMOUNTS FURTHER SOUTH. DRIER
AIR SURGING INTO THE SYSTEM SHOULD END PRECIPITATION SOON AFTER
MIDNIGHT ACROSS DOWNEAST AREAS AND OVER NORTHERN AREAS LATER AT
NIGHT. A BRIEF CHANGE TO SNOW SHOWERS IS POSSIBLE ACROSS THE FAR
NORTH TOWARD MORNING AS THE SYSTEMS MOVES AWAY. COLD HIGH PRESSURE
WILL THEN FOLLOW THURSDAY INTO FRIDAY.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD HIGH PRESSURE OVER THE AREA FRIDAY NIGHT WILL BRING A CALM
AND VERY COLD HIGH. HIGH CLOUDS WILL INCREASE LATE AT NIGHT IN
RESPONSE TO WARM ADVECTION CIRCULATING AROUND THE HIGH AS IT MOVES
EAST. MOISTURE AHEAD OF A STORM SYSTEM LIFTING WELL TO OUR WEST
ON SATURDAY WILL THEN BRING SNOW...CHANGING TO A PERIOD OF SLEET
AND FREEZING RAIN ON SATURDAY BEFORE CHANGING TO ALL RAIN AND FOG
SATURDAY NIGHT. WARM AIR SURGING NORTH FROM THE ATLANTIC WILL LIKELY
RAISE ALL AREAS ABOVE FREEZING EARLY SUNDAY MORNING WITH SHOWERS
BEFORE A COLD FRONT RUSHES THROUGH A BRINGS A RETURN TO COLDER
CONDITIONS LATE SUNDAY. COLD HIGH PRESSURE SHOULD THEN DOMINATE
INTO EARLY NEXT WEEK.
&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS THIS EVE WILL TRANSITION TO MVFR IN SN LATE TNGT
SPCLY NRN TAF SITES...AND THEN TO IFR ALL TAF SITES IN SN BY
MIDDAY WED. IFR CONDITIONS IN LOW CLOUDS AND PRECIPITATION
WEDNESDAY NIGHT SHOULD GIVE WAY TO VFR CONDITIONS THURSDAY THROUGH
SATURDAY MORNING. IFR CONDITIONS ARE THEN EXPECTED AGAIN SATURDAY
AFTERNOON INTO SUNDAY IN LOW CLOUDS AND A MIX OF PRECIPITATION
CHANGING TO RAIN.
&&

.MARINE...
INITIALLY...WE KEEP THE SCA FOR SEAS GOING THRU THE EVE WITH BUOY
OBS SHOWING WV HTS DIMINISHING SLOWER THEN PROGGED BY WW3 GUIDANCE...
BUT WE ARE STILL XPCTG A SHORT BREAK OF BELOW SCA SEAS LATE TNGT
BEFORE BOTH WINDS AND SEAS BEGIN RE-BUILDING ON WED WITH THE LLVL
SRLY RETURN FLOW. THE INCREASE OF BOTH SEAS AND WVS THRU SCA RANGE
ON WED SHOULD BE COVERED BY THE UPGRADE OF THE GALE WATCH TO GALE
WARNING FOR THE SAT NGT AND SUN PDS ANTICIPATED WITH THE FCST
UPDATE LATE TNGT.

A GALE WATCH IS UP FOR STRONG SOUTHWESTERLY WINDS WEDNESDAY NIGHT
BECOMING WESTERLY ON THURSDAY AS LOW PRESSURE TRACKS ACROSS
NORTHERN MAINE. A STRONG SCA OR GALE WILL LIKELY BE NEEDED AGAIN
LATE IN THE WEEKEND IN RESPONSE TO ANOTHER STRONG STORM PASSING
WELL NORTH OF THE AREA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR
     ANZ050>052.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EST THIS
     AFTERNOON FOR ANZ050-051.

&&

NEAR TERM...VJN
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...VJN
MARINE...VJN/BLOOMER
Hazardous weather outlook, Dec 23, 2:48 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EST TUE DEC 23 2008

MEZ001>006-010-011-015>017-029>032-242000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
248 PM EST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-242000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
248 PM EST TUE DEC 23 2008

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 4:23 AM ESTHigh Wind WatchCARHancock, Washington12 hr
Dec 24, 4:43 AM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington22 hr
Dec 24, 2:53 PM ESTStorm WarningCAR24 hr
Dec 24, 3:55 PM ESTHigh Wind WarningCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington24 hr
Dec 24, 3:55 PM ESTWind AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington16 hr

Nearby

Gale Warnings in Maine, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.